PIER M
 
Progress In Electromagnetics Research M
ISSN: 1937-8726
Home | Search | Notification | Authors | Submission | PIERS Home | EM Academy
Home > Vol. 28 > pp. 273-287

THE CURRENTS INDUCED BY A HIGH-FREQUENCY WAVE INCIDENT AT A SMALL ANGLE TO THE AXIS OF STRONGLY ELONGATED SPHEROID

By I. V. Andronov

Full Article PDF (291 KB)

Abstract:
Previously derived asymptotics for diffraction by strongly elongated body is generalized to the case of nonaxial incidence. By applying "parabolic" equation method the asymptotics of the field in the boundary layer near the surface is constructed. This asymptotics takes into account the rate of elongation of the body and is applicable both to not too much elongated objects, where it reduces to Fock formulae, and to very elongated bodies.

Citation:
I. V. Andronov, "The Currents Induced by a High-Frequency Wave Incident at a Small Angle to the Axis of Strongly Elongated Spheroid," Progress In Electromagnetics Research M, Vol. 28, 273-287, 2013.
doi:10.2528/PIERM12120102

References:
1. Hong, S., "Asymptotic theory of electromagnetic and acoustic diffraction by smooth convex surfaces of variable curvature," J. Math. Physics, Vol. 8, No. 6, 1223, 1967.
doi:10.1063/1.1705339

2. Andronov, I. V. and D. Bouche, "Asymptotic of creeping waves on a strongly prolate body," Ann. Telecommunications, Vol. 49, No. 3-4, 205-210, 1994.

3. Andronov, I. V., "High-frequency asymptotics for diffraction by a strongly elongated body," Antennas and Wireless Propagation Letters, Vol. 8, 872, 2009.
doi:10.1109/LAWP.2009.2026498

4. Andronov, I. V., "High frequency asymptotics of electromagnetic field on a strongly elongated spheroid," PIERS Online , Vol. 5, No. 6, 536-540, 2009.

5. Andronov, I. V. , D. P. Bouche, and M. Durufle, "High-frequency diffraction of plane electromagnetic wave by an elongated spheroid," IEEE Transactions on Antennas and Propag., Vol. 60, No. 11, 5286-5295, 2012.
doi:10.1109/TAP.2012.2207683

6. Fock, V. A., "The distribution of currents induced by a plane wave on the surface of a conductor," Journ. of Phys. of the U.S.S.R., Vol. 10, No. 2, 130, 1946.

7. Bowman, J. J., T. B. A. Senior, and P. L. E. Uslenghi, Electromagnetic and Acoustic Scattering by Simple Shapes, North-Holland, Amsterdam, 1969.

8. Kleshchev, A. A., "Scattering of sound by perfect spheroids in the limiting case of high frequencies," Akust. Zhurn., Vol. 19, No. 5, 699-704, 1973 (in Russian).

9. Sammelman, G. S., D. H. Trivett, and R. H. Hackman, "High-frequency scattering from rigid prolate spheroids," J. Acoust. Soc. Am., Vol. 83, 46-54, 1988.
doi:10.1121/1.396183

10. Voshchinnikov, N. V. and V. G. Farafonov, "Light scattering by an elongated particle: Spheroid versus infinite cylinder," Meas. Sci. Technol., Vol. 13, 249-255, 2002.
doi:10.1088/0957-0233/13/3/303

11. Kotsis, A. D. and J. A. Roumeliotis, "Electromagnetic scattering by a metallic spheroid using shape perturbation method," Progress In Electromagnetics Research, Vol. 67, 113-134, 2007.
doi:10.2528/PIER06080202

12. Komarov, I. V., L. I. Ponomarev, and S. Y. Slavyanov, Spheroidal and Coulomb Spheroidal Functions, Science, Moscow, 1976 (in Russian).

13. Abramowitz, M. and I. Stegun, Handbook of Mathematical Functions, National Bureau of Standards, New York, 1964.

14. Andronov, I. V., "Diffraction of a plane wave incident at a small angle to the axis of a strongly elongated spheroid," Acoustical Physics, Vol. 58, No. 5, 521-529, 2012.
doi:10.1134/S1063771012030025

15. Thompson, I. J. and A. R. Barnett, "COULCC: A continued-fraction algorithm for Coulomb functions of complex order with complex arguments," Computer Physics Communications, Vol. 36, 363-372, 1985.
doi:10.1016/0010-4655(85)90025-6

16. Sun, X., H. W. Wang, and H. Zhang, "Scattering of Gaussian beam by a spheroidal particle," Progress In Electromagnetics Research, Vol. 128, 539-555, 2012.

17. Fock, V. A., "Theory of diffraction by a paraboloid of revolution," Diffraction of Electromagnetic Waves by Some Bodies of Revolution, 5-56, Soviet Radio, Moscow, 1957.

18. Andronov, I. V. and D. Bouche, "Forward and backward waves in high-frequency diffraction by an elongated spheroid," Progress In Electromagnetics Research B, Vol. 29, 209-231, 2011.
doi:10.2528/PIERB11021805


© Copyright 2010 EMW Publishing. All Rights Reserved